Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 3, NWS Brownsville, TX

May 29, 2005Kenedy County, Texas

NWS Brownsville, TX issued this flash flood warning at May 29, 2005, 7:35 PM CDT for Kenedy County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2005, 7:35 PM CDT (00:35 UTC)
Expired
May 29, 2005, 9:00 PM CDT
In force
85 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 85 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 300038
FFWBRO
TXC261-300200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
735 PM CDT SUN MAY 29 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN KENEDY COUNTY IN SOUTH CENTRAL TEXAS
  THIS INCLUDES THE CITY OF SARITA

* UNTIL 900 PM CDT

* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A LARGE THUNDERSTORM COMPLEX OVER 
  NORTHERN KENEDY COUNTY. MUCH OF NORTHERN KENEDY COUNTY HAS RECEIVED
  FROM 4 TO 6 INCHES OF RAINFALL DURING THE PAST THREE HOURS. HIGHWAY
  77...AN IMPORTANT ROUTE INTO DEEP SOUTH TEXAS...MAY BE INUNDATED WITH
  WATER AT TIMES...WITH ROADWAY PONDING LIKELY. DRIVE WITH EXTREME 
  CAUTION IN KENEDY COUNTY THIS EVENING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2677 9798 2692 9745 2754 9739 2726 9797

$$

PHILO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 5:10 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 29, 5:10 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
510 PM CDT SUN MAY 29 2005

.DISCUSSION...POSTED A SMALL CRAFT ADVISORY FOR THE LAGUNA MADRE
FROM OBSERVATION OF NEAR GALE FORCE GUSTS.
&&

.PREV DISCUSSION...THOUGH SKIES ARE SUNNY ACROSS DEEP SOUTH TEXAS
THIS AFTERNOON...THE INGREDIENTS APPEAR TO BE IN PLACE TO SUPPORT A
WEATHER SYSTEM DEVELOPING OVER EAST TEXAS...WHICH MAY IN TURN AFFECT
DEEP SOUTH TEXAS LATER THIS EVENING AND TONIGHT.

OTHERWISE...THE HEMISPHERIC PATTERN WILL REMAIN FLUID WITH RESPECT
TO DEEP SOUTH TEXAS...WITH NO DOMINANT FEATURE TAKING CONTROL
THROUGH THE FORECAST PERIOD. THE POLAR JET HAS LOST PENETRATING
POWER TO DIG SOUTH AT THIS POINT. RATHER...LOCAL WEATHER WILL BE
MORE AT THE MERCY OF SHORT WAVES MOVING ACROSS IN THE FLOW. ANY
SHORT WAVES WILL GENERALLY BE STEERED NORTH OF THIS AREA...BUT MAY
DIP JUST FAR ENOUGH SOUTH SPARK SOME WEATHER...OR CAUSE WEATHER FROM
FARTHER NORTH TO MOVE SOUTH. AS IS THE CASE FOR TONIGHT...H5
DISTURBANCES SHOW UP WEDNESDAY NIGHT THROUGH THURSDAY MORNING...WITH
ANOTHER WEAKNESS FOR DEEP SOUTH TEXAS DEVELOPING OFF THE COAST
FRIDAY NIGHT THROUGH SATURDAY.

TEMPERATURES WILL CONTINUE TO RUN SLIGHTLY ABOVE NORMAL FOR THE
FORECAST.
&&

.SYNOPTIC...SOUTH WINDS HAVE INCREASED BRINGING HOT...DRY AIR INTO
DEEP SOUTH TEXAS AND REMOVING ANY SIGNIFICANT CLOUD COVER. THE AREA
TO THE IMMEDIATE NORTH OF DEEP SOUTH TEXAS IS IN A MODERATE RISK
CATEGORY FOR SEVERE WEATHER LATER TODAY AND TONIGHT...WHILE DEEP
SOUTH TEXAS REMAINS IN A SLIGHT RISK AREA. IT IS EXPECTED THAT WITH
AN UNSTABLE AIR MASS...HEATING AND UPPER LEVEL INSTABILITY...
CONVECTION WILL BREAK OUT LATER TODAY...WITH THE RISK OF OUTFLOW
BOUNDARIES OR SQUALL LINES MOVING SOUTH. POTENTIAL HAZARDS INCLUDE
STRONG GUSTY WINDS...HAIL AND EVEN THE SMALL POSSIBILITY OF A
TORNADO.
&&

.MARINE...AT NOON BUOY020 REPORTED SOUTHEAST WINDS AT 16 KNOTS.
WINDS ARE BREEZY WITH RIDGING OVER THE GULF AND LOW PRESSURE IN WEST
TEXAS. SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING AND
OVERNIGHT AS THUNDERSTORMS DEVELOP FARTHER TO THE NORTH AND
PROPAGATE SOUTH ALONG THE COAST. SOUTHEAST WINDS WILL REMAIN
THROUGH THE MIDDLE OF NEXT WEEK...WITH SEAS REMAINING IN THE 3 TO 5
FOOT RANGE. SHOWER ACTIVITY IS POSSIBLE DURING THE NIGHT DURING THE
WEEK AHEAD.
&&

.AVIATION...WINDS HAVE INCREASED...ESPECIALLY AROUND BRO...AND REACH
UP THROUGH 8KFT. DRIER SOUTH WINDS HAVE RESTRICTED CU FORMATION
TODAY AND THIS SHOULD CONTINUE THROUGH SUNDOWN. A LINE OF SHOWERS
AND THUNDERSTORMS MAY MOVE THROUGH THE REGION FROM NORTH TO SOUTH
THIS EVENING/OVERNIGHT FROM OUTFLOW BOUNDARIES FROM STORMS TO THE
NORTH. THESE STORMS WOULD REDUCE CIGS AND HAVE GUSTY WINDS. WINDS
TOMORROW ARE EXPECTED TO BE CALMER FROM THE SOUTHEAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  93 77  94 78  91 / 20 30 10 10 00 00
BROWNSVILLE          77  95 76  97 79  94 / 20 30 10 10 00 00
HARLINGEN            75  95 76  97 77  95 / 20 30 10 10 00 00
MCALLEN              77 100 77  99 78  99 / 20 20 10 05 00 00
RIO GRANDE CITY      75 101 74 103 76 103 / 20 20 10 05 00 00
SOUTH PADRE ISLAND   77  89 77  89 80  88 / 20 30 10 10 00 00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

54/64/VEGA
Hazardous weather outlook, May 29, 6:15 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
615 PM CDT SUN MAY 29 2005

TXZ248>257-301000-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
615 PM CDT SUN MAY 29 2005

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL DEEP SOUTH TEXAS
UNTIL MIDNIGHT CDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF DEEP SOUTH
TEXAS THROUGH MIDNIGHT CDT. THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS TONIGHT...SOME MAY BE SEVERE...WITH LOCALLY
HEAVY RAINFALL...DAMAGING WIND GUSTS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST FOR DEEP SOUTH
TEXAS THROUGH WEDNESDAY. STRONGER THUNDERSTORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL...DAMAGING WIND GUSTS...AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VANSPEYBROECK

In the hours before

Special weather statement, May 29, 4:05 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
405 PM CDT SUN MAY 29 2005

GMZ130-150-155-170-175-TXZ248>257-292315-
BROOKS-COASTAL CAMERON-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-JIM HOGG-
KENEDY-LAGUNA MADRE-STARR-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM-
ZAPATA-
405 PM CDT SUN MAY 29 2005

...AN UNSTABLE AIRMASS OVER DEEP SOUTH TEXAS MAY RESULT IN STRONG
THUNDERSTORM DEVELOPMENT TONIGHT INTO MONDAY MORNING...

A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM CDT FOR AREAS JUST NORTH OF
THE RIO GRANDE VALLEY. AN UPPER LEVEL TROUGH OVER WEST CENTRAL TEXAS
WILL DRIFT SLOWLY SOUTHEAST AND UPPER LEVEL DISTURBANCES OVER
NORTHEAST MEXICO SHOULD MIGRATE OVER OUR REGION BENEATH THE TROUGH.
ANY THUNDERSTORM DEVELOPMENT OVER OUR AREA TONIGHT SHOULD BE
INTENSE...AS OUR ATMOSPHERE IS VERY MOIST AND UNSTABLE. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE THROUGH THE
EVENING WITH ISOLATED SEVERE STORMS POSSIBLE...MAINLY FROM HIDALGO
AND BROOKS COUNTIES WEST INTO ZAPATA COUNTY. THE MAIN CONCERN WILL BE
DAMAGING WINDS AND HAIL AROUND 1 INCH IN DIAMETER. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THE POSSIBILITY OF SEVERE THUNDERSTORM
DEVELOPMENT. PHILO

PHILO
Special weather statement, May 29, 5:43 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
543 PM CDT SUN MAY 29 2005

GMZ130-TXZ248>257-300100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-LAGUNA MADRE-STARR-ZAPATA-
543 PM CDT SUN MAY 29 2005

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT CDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
VALID UNTIL MIDNIGHT CDT SUNDAY EVENING. THE WATCH INCLUDES THE
COUNTIES OF ZAPATA...JIM HOGG...STARR...BROOKS...HIDALGO...KENEDY...
WILLACY...AND CAMERON COUNTIES...INCLUDING THE WATERS OF THE LAGUNA
MADRE.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...
DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. ISOLATED
TORNADOES ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS. IF TORNADOES
DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE
ISSUED.

EMERGENCY MANAGERS AND SPOTTER SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT
AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR
AREA. IF SEVERE WEATHER IMPACTS YOUR AREA...THEN MOVE TO AN INTERIOR
ROOM.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/BRO

VANSPEYBROECK
Local storm report, May 29, 6:46 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
646 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             5 SE ZAPATA             26.84N 99.20W
05/29/2005  0.75 INCH        ZAPATA             TX   FIRE DEPT/RESCUE

&&

KMV

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:02 PM CDTSevere Thunderstorm WarningBROKenedy43 min
May 29, 7:14 PM CDTSpecial Marine WarningBRO91 min
May 29, 7:39 PM CDTSevere Thunderstorm WarningBROKenedy51 min
May 29, 8:13 PM CDTSevere Thunderstorm WarningBROBrooks47 min
May 29, 8:42 PM CDTSevere Thunderstorm WarningBROKenedy33 min
May 29, 8:48 PM CDTSpecial Marine WarningBRO27 min
May 29, 9:15 PM CDTSevere Thunderstorm WarningBROKenedy45 min
May 29, 9:33 PM CDTTornado WarningBROKenedy12 min
May 29, 9:40 PM CDTSpecial Marine WarningBRO50 min
May 29, 11:06 PM CDTSevere Thunderstorm WarningBROStarr39 min
May 29, 11:45 PM CDTSevere Thunderstorm WarningBROStarr30 min
May 30, 12:30 AM CDTSevere Thunderstorm WarningBROHidalgo30 min
May 30, 12:47 AM CDTSpecial Marine WarningBRO88 min
May 30, 12:54 AM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy, Willacy51 min
May 30, 1:41 AM CDTSevere Thunderstorm WarningBROKenedy, Willacy34 min
May 30, 2:40 AM CDTSevere Thunderstorm WarningBROHidalgo35 min
May 30, 3:17 AM CDTSevere Thunderstorm WarningBROHidalgo28 min
May 30, 3:47 AM CDTSevere Thunderstorm WarningBROHidalgo28 min
May 30, 4:32 AM CDTSevere Thunderstorm WarningBROCameron59 min
May 30, 4:35 AM CDTSpecial Marine WarningBRO25 min
May 30, 4:38 AM CDTTornado WarningBROCameron37 min
May 30, 5:17 AM CDTSevere Thunderstorm WarningBROCameron36 min
May 30, 5:24 AM CDTSpecial Marine WarningBRO51 min
May 30, 5:30 AM CDTSpecial Marine WarningBRO45 min
May 30, 6:12 AM CDTSpecial Marine WarningBRO33 min
May 30, 6:13 AM CDTSpecial Marine WarningBRO47 min
May 30, 8:37 AM CDTSpecial Marine WarningBRO38 min
May 30, 9:13 AM CDTSpecial Marine WarningBRO47 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.